Alabama, 2021Damaging Winds in Alabama, December 11, 2021
December 11, 2021 · NWS HUN · 56 events in 7 counties and zones
A quasi-linear convective system (QLCS) moved east across north Alabama during the predawn into the mid-morning hours. This line of thunderstorms was part of a larger outbreak of severe weather and tornadoes which affected the mid South, lower Ohio and Missouri Valleys and Midwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $308,000
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-linear convective system (QLCS) moved east across north Alabama during the predawn into the mid-morning hours. This line of thunderstorms was part of a larger outbreak of severe weather and tornadoes which affected the mid South, lower Ohio and Missouri Valleys and Midwest. Numerous reports of damage, some severe, were received with the activity, particularly in northwest Alabama including the Shoals metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Dec 11, 2:36 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 11, 2:36 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
236 AM CST Sat Dec 11 2021
.NEAR TERM...(Remainder of this morning and today)
Issued at 236 AM CST Sat Dec 11 2021
A mid-level shortwave trough will continue to assume a pronounced
negative tilt as it lifts northeastward from the Mid-MO Valley into
the Upper-MS Valley early this morning, within a broader longwave
trough over the central CONUS. At the surface, a deepening low
related to this trough will lift rapidly northeastward from northern
IL, maintaining a steep pressure gradient and gusty south-
southwesterly flow across the local area. Widely scattered light
showers will persist across the region early this morning, in the
deep warm/moist advection regime to the east of this system, but at
this point it still appears as if surface based parcels remain capped
by a pronounced inversion rooted in the 4-5 kft layer, with our
primary focus on convection to our west.
Based on latest trends in high-resolution CAM guidance,
thunderstorms currently extending from western TN southwestward into
southern AR/northern LA will continue to evolve into a solid QLCS as
the cyclone's synoptic cold front overtakes a prefrontal surface
trough which served as the original low-level initiating mechanism.
We expect this QLCS to enter northwest AL between 10-11Z and advance
steadily southeastward, exiting the CWFA between 15-16Z. It appears
as if the risk for severe thunderstorms will be tied to the QLCS, as
there is little evidence to suggest isolated cellular activity ahead
of it. Kinematic and thermodynamic parameters, including boundary
layer dewpoints in the mid 60s and a southwesterly low-level jet of
50-60 knots, support damaging winds of 60-70 MPH and brief tornadoes
as the main threats with this system.
Although we have largely ended probabilities for thunderstorms from
NW-to-SE in the wake of the QLCS, trailing shower activity will be
possible until the arrival of the cold front, which should not occur
until around 15-16Z in northwest AL. In addition to this, strong
dynamic ascent to the north of the cold front and east of the mid-
level trough could lead to periods of light rain through early
afternoon. Outside of convection, we still expect strong gradient
winds of 20-25 MPH and gusts of 30-35 MPH (higher in elevated
terrain), and the current Wind Advisory will remain in effect until
Noon CST.
.SHORT TERM...(Tonight through Sunday)
Issued at 236 AM CST Sat Dec 11 2021
Any lingering postfrontal rain will be ending in our southeastern
counties around or shortly after 00Z, with rapid clearing expected to
occur from NW-to-SE by mid/late evening, as the axis of the longwave
trough shifts southeastward across the region. Although a light
north-northeast wind will keep the boundary layer mixed for much of
the night, it does appear as if winds will diminish around sunrise,
and a light freeze is expected Sunday morning. Surface high pressure
will build eastward into the southern Appalachians on Sunday, with a
beautiful/sunny day anticipated, featuring light/variable winds and
highs in the l-m 50s.
.LONG TERM...(Sunday night through Friday)
Issued at 236 AM CST Sat Dec 11 2021
Another cool night is in store for Sunday night, as high pressure
remains over the area with northwesterly flow continuing.
Flow aloft become more southwesterly and begins to bring some
warmer/more moist air into the area on Monday. Highs with abundant
sunshine should climb back into the upper 50s to lower 60s as a
result.
This trend continues into Monday night as the center of the surface
high pushes into the Mid-Atlantic region. Models also show some cloud
cover moving into northwestern Alabama after midnight as a warm
front moves northward towards the area. Warmer overnight lows are
expected as a result only dropping into the mid 30s east of the I-65
corridor and into the 40 to 45 degree range further west. There does
not appear to be sufficient lift along the front or moisture depth to
produce any precipitation at this time. So forecast remains dry. The
cloud cover and continued moisture/warm air advection should keep
lows in the lower 40s to lower 50s across the area (warmer
temperatures in NW AL).
Cloud cover overspreads the area Tuesday into Wednesday night, as
the warm front waffles around the area. With southwesterly flow
continuing as a weak cold front moves into the Midwestern states,
temperatures will continue to get warmer (both daytime and overnight
temperatures). Highs on Tuesday should climb into the mid to upper
60s and by Wednesday into the upper 60s to lower 70s with some
sunshine returning.
The cold front makes more progress eastward on Thursday. Isolated to
scattered showers look possible ahead of this front into
northwestern Alabama Thursday afternoon into Thursday night.
Models are very divergent concerning where this front moves on
Friday into Friday night. ECMWF keeps it over the area, as deeper
moisture and better forcing develop along it, making for a wetter and
significantly cooler solution. The GFS moves it further north into
central or northern Tennessee, keeping our rain chances much lower
and temperatures warmer. That said, have 20 to 40 percent
precipitation chances in the forecast. Overall that should make it
just a tad cooler than Thursday, but still warm.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1048 PM CST Fri Dec 10 2021
Lower ceilings ave exited KMSL and KHSV, but could redevelop at
times. For now, kept ceilings at or above 030agl (VFR) until one or
more bands of SHRA and TSRA move in after 09-10Z in northwest AL.
LLWS is also included as southerly flow persists with gusts over
30kt. The main line of +TSRA with IFR conditions arrives toward
12-14Z at KMSL and 13-15Z at KHSV with the potential of strong to
severe wind gusts. The cold front will shift winds to the west-
northwest by 16-18Z with gusts of 25-35kt possible with VFR
conditions the rest of the period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CST today for ALZ001>010-016.
TN...Wind Advisory until noon CST today for TNZ076-096-097.
&&
NEAR TERM...70/DD
SHORT TERM...70/DD
LONG TERM...KTW
AVIATION...17
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Dec 11, 3:48 AM CST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
348 AM CST Sat Dec 11 2021
ALZ001>010-016-TNZ076-096-097-121130-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
348 AM CST Sat Dec 11 2021
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Today and Tonight...
A line of strong to severe thunderstorms will track eastward across
the Tennessee Valley this morning, ahead of a strong cold front.
Damaging winds in the 60-70 MPH range and brief tornadoes will be the
main hazards with this system, and a Tornado Watch is in effect for
the entire outlook area through 11 AM CST. In addition to the risk
for severe thunderstorms, strong southerly winds are expected prior
to the arrival of the cold front, and a Wind Advisory remains in
effect for the entire region through Noon CST.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
No hazardous weather is expected at this time.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
requested this morning.
70/DD
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:11 AM CST
- Where
- Lauderdale County, 0.45 mi S of Smithsonia
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 34.794, -87.871
The Smithsonia Church of Christ and an adjacent mobile home sustained damage along CR 2. The photo of the damage indicated significant damage to the west facing roof and top portion of the underlying brick wall. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- December 11, 5:15 AM CST
- Where
- Colbert County, 2.25 mi E of Cherokee
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.747, -87.930
A tree was knocked down along Old Lee Highway.
Thunderstorm Wind, Colbert
- When
- December 11, 5:15 AM CST
- Where
- Colbert County, 3.51 mi NNW of Barton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.778, -87.900
A tree was knocked down on Mulberry Lane in Cherokee.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:19 AM CST
- Where
- Lauderdale County, 0.38 mi SE of Mc Gee Town
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.846, -87.726
A tree was knocked down on CR 41 at the Forks of Cypress. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:19 AM CST
- Where
- Lauderdale County, 0.3 mi ENE of Mc Gee Town
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.852, -87.725
Barn damage was reported at 5150 CR 41. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:21 AM CST
- Where
- Lauderdale County, 1.16 mi W of Petersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.853, -87.700
Fencing was damaged along Greenfield Road at Britt Street. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:21 AM CST
- Where
- Lauderdale County, 1.34 mi E of Mc Gee Town
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.854, -87.707
Privacy fences were damaged and shingles were torn off of homes at Wheaton Drive at Cypress Creek Drive. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:21 AM CST
- Where
- Lauderdale County, 1.16 mi WNW of Petersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.855, -87.700
Trees were knocked down on Augusta Street and Camellia Drive. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:23 AM CST
- Where
- Lauderdale County, 1.3 mi WNW of Petersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.859, -87.700
Trees were knocked down at Rasch Road at Congress Street. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:25 AM CST
- Where
- Lauderdale County, 0.7 mi NNW of Petersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.859, -87.686
A tree was snapped at Rasch Road at Lanett Street. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:25 AM CST
- Where
- Lauderdale County, 1.27 mi WNW of Petersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.859, -87.700
Power lines were knocked down on Rasch Road at Camellia. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:25 AM CST
- Where
- Lauderdale County, 0.42 mi ENE of Petersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.851, -87.673
Metal was torn off of a barn and trees were knocked down on Chisholm Road at Hensley Home. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:26 AM CST
- Where
- Lauderdale County, 2.28 mi WSW of Florence
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.793, -87.709
A tree was knocked down on CR 2 off of Highway 20. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:26 AM CST
- Where
- Lauderdale County, 1.13 mi SSW of North Florence
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.816, -87.689
A tree was knocked down across the road at 1115 Wildwood Park Road. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:26 AM CST
- Where
- Lauderdale County, 0.61 mi SSE of Petersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.841, -87.678
A powerline was on fire at 410 Robinwood Lane. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- December 11, 5:27 AM CST
- Where
- Colbert County, 1.54 mi NW of Tuscumbia
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.744, -87.721
A tree was knocked down near the intersection of Guntersville Street and Wilson Dam Avenue.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:27 AM CST
- Where
- Lauderdale County, 1.37 mi SW of Florence
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.788, -87.689
A tree was knocked down near Savannah Highway and Beverly Avenue.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:27 AM CST
- Where
- Lauderdale County, 1.69 mi S of Mars Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.826, -87.650
An electric power pole was knocked down near Hickory Hills Apartments. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:27 AM CST
- Where
- Lauderdale County, 0.89 mi NW of Petersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 34.860, -87.690
A tree was knocked down onto a vehicle.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:27 AM CST
- Where
- Lauderdale County, 0.9 mi SSE of Jacksonburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 34.867, -87.665
Severe wind damage was reported to two buildings/businesses at 4230 and 4242 Bryson Blvd. The roof of the Global Fire Sprinklers office was blown off allowing much of the office to experience damage. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:29 AM CST
- Where
- Lauderdale County, 1.02 mi NW of Holloway
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.892, -87.541
A tree and power pole were knocked down with a transformer in a yard at CR 65 at Beechwood Drive. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- December 11, 5:30 AM CST
- Where
- Colbert County, Tuscumbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.730, -87.700
Power lines were knocked down in Tuscumbia.
Thunderstorm Wind, Colbert
- When
- December 11, 5:30 AM CST
- Where
- Colbert County, 0.56 mi SSW of Sheffield
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.763, -87.705
A tree was knocked down near Little Rock Avenue and West 5th Street in Sheffield. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:30 AM CST
- Where
- Lauderdale County, 2.65 mi ENE of St Florian
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.888, -87.579
A tree was knocked down on Woodland Hills Drive. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:32 AM CST
- Where
- Lauderdale County, 0.14 mi SW of Weeden Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.829, -87.622
Power lines were knocked down on a residence at Kentucky Road at St. Paul Road. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:32 AM CST
- Where
- Lauderdale County, 1.37 mi WNW of Petersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.701
A tree was knocked down onto a residence at 45 CR 57. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:32 AM CST
- Where
- Lauderdale County, 0.5 mi NW of St Florian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.875, -87.626
Trees were knocked down on CR 30 at the Catholic Church. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:32 AM CST
- Where
- Lauderdale County, 2.08 mi NE of St Florian
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.887, -87.590
A tree was knocked down on CR 122 just west of the fire department. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:33 AM CST
- Where
- Lauderdale County, 2.44 mi E of St Florian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.867, -87.577
Trees were knocked down on East Lakeshore Drive. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:33 AM CST
- Where
- Lauderdale County, 2.12 mi W of Holloway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.881, -87.567
Trees were knocked down at 596 Westmoreland Road. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:33 AM CST
- Where
- Lauderdale County, 2.66 mi ENE of St Florian
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 34.890, -87.580
Trees and power lines were knocked down at the Woodland Hills Mobile Home Park on Woodland Hills Drive. Eight mobile homes were damaged. A media account indicated a tree destroyed at least one trailer with three occupants narrowly escaping injury. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:33 AM CST
- Where
- Lauderdale County, 0.37 mi W of Florence
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 34.799, -87.677
Lauderdale County Emergency Management measured a 59 mph wind gust in downtown Florence.
Thunderstorm Wind, Colbert
- When
- December 11, 5:34 AM CST
- Where
- Colbert County, 4.11 mi WSW of Colbert Hgts
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.644, -87.765
A tree was knocked down on Frankfurt Road.
Thunderstorm Wind, Colbert
- When
- December 11, 5:34 AM CST
- Where
- Colbert County, 1.38 mi S of Sheffield
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.750, -87.700
Thunderstorm Wind, Colbert
- When
- December 11, 5:36 AM CST
- Where
- Colbert County, Valdosta
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.720, -87.720
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:36 AM CST
- Where
- Lauderdale County, 1.6 mi NW of Holloway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.896, -87.551
A tree and electrical lines were knocked down and blocking the road at Cox Cemetery Road at Kentwood Drive.
Thunderstorm Wind, Colbert
- When
- December 11, 5:37 AM CST
- Where
- Colbert County, 1.33 mi WNW of Pride
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -87.840
Thunderstorm Wind, Colbert
- When
- December 11, 5:37 AM CST
- Where
- Colbert County, 0.6 mi SW of Muscle Shoals
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.745, -87.679
A tree was knocked down near the intersection of Avalon Avenue and Cox Blvd.
Thunderstorm Wind, Colbert
- When
- December 11, 5:37 AM CST
- Where
- Colbert County, 1.12 mi NW of Tuscumbia
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.741, -87.714
A tree was knocked down at the intersection of South Blackwell Road and East Wheeler Avenue.
Thunderstorm Wind, Colbert
- When
- December 11, 5:40 AM CST
- Where
- Colbert County, 0.31 mi NW of Tuscumbia
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.733, -87.704
A power pole was knocked down at the Emergency Management Agency office.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:40 AM CST
- Where
- Lauderdale County, Florence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.800, -87.670
A roof was partially lifted off of a structure in downtown Florence.
Thunderstorm Wind, Colbert
- When
- December 11, 5:44 AM CST
- Where
- Colbert County, 2.19 mi SW of Valdosta
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -87.750
Thunderstorm Wind, Colbert
- When
- December 11, 5:45 AM CST
- Where
- Colbert County, 2.12 mi NW of Ford City
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -87.548
A tree was knocked down on Lakewood Drive.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:46 AM CST
- Where
- Lauderdale County, 0.96 mi NE of Waterloo
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.931, -88.059
A tree was knocked down near CR 14 and CR 90. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- December 11, 5:56 AM CST
- Where
- Lauderdale County, 2.15 mi S of Powell
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.939, -87.233
A tree was knocked down blocking both lanes of Highway 99 about 3/4 miles east of Highway 207. Time estimated by radar.
Thunderstorm Wind, Lawrence
- When
- December 11, 6:02 AM CST
- Where
- Lawrence County, 0.89 mi SW of Town Creek
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.670, -87.410
A tree was knocked down south of Town Creek.
Thunderstorm Wind, Limestone
- When
- December 11, 6:15 AM CST
- Where
- Limestone County, 2.38 mi ENE of Gourdsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.995, -87.042
Trees were knocked down in Elkmont near the state line along Highway 127.
Thunderstorm Wind, Limestone
- When
- December 11, 6:26 AM CST
- Where
- Limestone County, 0.57 mi W of Thach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.920, -86.910
Roof damage to a church was reported via social media.
Thunderstorm Wind, Madison
- When
- December 11, 6:41 AM CST
- Where
- Madison County, 1.58 mi SW of Elkwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 34.963, -86.748
Damage was reported to a barn and fence line near the intersection of Wall Triana and Pulaski Pike.
Thunderstorm Wind, Madison
- When
- December 11, 6:50 AM CST
- Where
- Madison County, 1.46 mi SW of Cluttsville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.817, -86.790
A tree was knocked down on Orville Smith Road.
Thunderstorm Wind, Madison
- When
- December 11, 6:55 AM CST
- Where
- Madison County, 3.33 mi E of Jeff
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.822, -86.661
A tree was knocked down along Bob Wade Lane in Harvest.
Thunderstorm Wind, Lawrence
- When
- December 11, 6:55 AM CST
- Where
- Lawrence County, 0.8 mi SW of Wheeler Dam Village
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 34.791, -87.379
A tree was knocked down at the intersection of Alabama Highway 101 and CR 414.
Thunderstorm Wind, Madison
- When
- December 11, 7:05 AM CST
- Where
- Madison County, 0.22 mi ENE of Moores Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.851, -86.516
Power lines were knocked down near Moores Mill Road and Darwin Road.
Thunderstorm Wind, Jackson
- When
- December 11, 8:30 AM CST
- Where
- Jackson County, 0.84 mi ENE of Scottsboro
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.676, -86.017
A tree was knocked down at the intersection of East Willow and Bellemeade Drive in Scottsboro.
Thunderstorm Wind, Dekalb
- When
- December 11, 9:15 AM CST
- Where
- Dekalb County, 3.88 mi N of Henagar
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.525, -85.768
A tree was knocked down on CR 27.
Thunderstorm Wind, Dekalb
- When
- December 11, 9:30 AM CST
- Where
- Dekalb County, 1.14 mi NW of Ft Payne Isbell Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.482, -85.734
A tree was knocked down on CR 27 at the base of Sand Mountain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New York, December 11 to 12, 20211 death · $430,000 · 63 kt wind · 9 events
- Damaging Wind and High Wind in Ohio, December 11, 20211 death · $220,000 · 56 kt wind · 14 events
- Rip Current in Florida, December 11, 20211 death · 1 event
- High Wind in Michigan, December 11, 2021$5.1 million · 56 kt wind · 17 events
- Lakeshore Flood and High Wind in New York, December 11 to 12, 2021$2.6 million · 66 kt wind · 23 events
- Tornado and Damaging Winds in Ohio, December 11, 2021$319,000 · EF1 · 9 events
- Flooding and Damaging Winds in Kentucky, December 11, 2021$76,000 · 50 kt wind · 54 events
- Strong Wind in Vermont, December 11 to 12, 2021$240,000 · 16 events
- High Wind in Michigan, December 11, 2021$100,000 · 63 kt wind · 14 events
- High Wind in Pennsylvania, December 11, 2021$150,000 · 56 kt wind · 1 event
- High Wind in New York, December 11, 20211 injured · $27,000 · 54 kt wind · 25 events
- Damaging Winds in North Carolina, December 11, 2021$60,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993958, 993956, 993957, 993959, 993960, 993961, 993962, 993963, 993964, 993965, 993966, 993967, 993968, 993969, 993970, 993971, 993972, 993973, 993974, 993975, 993976, 993977, 993978, 993979, 993980, 993981, 993982, 993983, 993984, 993985, 993986, 994003, 993987, 993988, 993989, 993991, 993992, 993994, 993995, 993996, and more.